Your browser doesn't support javascript.
Autoimmune hepatitis: Possible relation to the pfizer-biontech COVID-19 vaccine?
American Journal of Gastroenterology ; 116(SUPPL):S1180, 2021.
Artigo em Inglês | EMBASE | ID: covidwho-1534834
ABSTRACT

Introduction:

Autoimmune Hepatitis (AIH) is a rare liver injury known to cause approximately 13% of acute liver failure cases in the United States. Drug-induced AIH has similar clinical, serological and histological features of AIH but is less likely to require long term immunosuppression or to relapse after discontinuation of immunosuppressants. It is mostly associated with nitrofurantoin, minocycline, hydralazine, and methyldopa, however other medications may be culprits. Herein, we present a patient with drug-induced AIH with possible relation to Pfizer-BioNTech COVID-19 vaccine. Case Description/

Methods:

A 38-year-old female with a history of Helicobacter pylori treated with amoxicillin and pantoprazole three months ago and recent COVID-19 vaccination presented with two weeks of right upper quadrant pain and diarrhea. Patient received second dose of vaccination two weeks prior to symptom onset. Five days post-symptom onset, she developed a pruritic rash with vomiting and yellowing of her skin. Physical examination was notable for normal mentation, scleral icterus, jaundice, and a maculopapular rash. Initial blood workup showed international normalized ratio 2.4, alkaline phosphatase 212 U/L, ALT 3769 U/L, AST 1572 U/L and total bilirubin of 23.8 mg/ dL. Viral hepatitis serologies, chronic liver disease workup and autoimmune serologies were normal. Imaging demonstrated no intra- or extra-hepatic biliary ductal dilation. Liver biopsy showed portal inflammation with interface activity, diffuse lobular inflammation, and perivenulitis with abundant lymphocytes and plasma cells consistent with seronegative AIH or drug induced AIH. The patient developed altered mental status meeting the criteria of acute liver failure, she was started on corticosteroids as well as supportive care with resolution of encephalopathy and was discharged home on prednisone.

Discussion:

Several etiologies of drug-induced AIH are well-established, however cases secondary to COVID-19 vaccination have been minimally reported. Common adverse events for COVID-19 vaccination have been noted such as fever, chills, fatigue, headache, and muscle pain. Several rare side effects have occurred including immune thrombocytopenia and one other suspected case of Pfizer- BioNTech COVID-19 vaccination-induced AIH reported in the literature. In that case the patient developed symptoms within one week of the first dose. This case serves to report a potential association and not necessarily causation between the Pfizer-BioNTech COVID-19 vaccination and AIH.

Texto completo: Disponível Coleções: Bases de dados de organismos internacionais Base de dados: EMBASE Tópicos: Covid persistente / Vacinas Idioma: Inglês Revista: American Journal of Gastroenterology Ano de publicação: 2021 Tipo de documento: Artigo

Similares

MEDLINE

...
LILACS

LIS


Texto completo: Disponível Coleções: Bases de dados de organismos internacionais Base de dados: EMBASE Tópicos: Covid persistente / Vacinas Idioma: Inglês Revista: American Journal of Gastroenterology Ano de publicação: 2021 Tipo de documento: Artigo